Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 123, NWS Shreveport, LA

April 2, 2000Jackson Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 2, 2000, 4:00 PM CDT for Jackson Parish, Louisiana. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 2, 2000, 4:00 PM CDT (21:00 UTC)
Expired
Apr 2, 2000, 4:45 PM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Jackson Parish, LA

What was reported inside it

TimeReportWhereRemark
Apr 2, 4:10 PM CDTThunderstorm Wind 52 EWomack, LATrees and power lines down.
Apr 2, 4:20 PM CDTHail 0.75Womack, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 022101
SVRSHV
LAC049-022145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
400 PM CDT SUN APR 2 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON PARISH IN LOUISIANA

* UNTIL 445 PM CDT

* AT 400 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF
  CHATHAM...OR ABOUT 8 MILES SOUTHEAST OF JONESBORO...MOVING
  NORTHEAST AT 45 MPH.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL UP TO 
GOLFBALL SIZE AND STRONG AND DAMAGING WINDS IN EXCESS OF 60 MPH.

THIS IS A DANGEROUS STORMj...DO NOT REMAIN OUTDOORS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  JACKSON PARISH IN LOUISIANA
UNTIL 445 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:15 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 2, 2:15 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 PM CDT SUN APR 2 2000

WEATHER SYSTEM BEHAVING JUST AS EXPECTED WITH UPPER LOW OVER
NORTHERN MEXICO BEING PICKED UP BY SHORT WAVE MOVING THROUGH THE
NORTHERN PLAINS. THIS SYTEM WILL MOVE EAST OF THE FOUR STATE REGION
BY EARLY TUESDAY. HOWEVER BEFORE THAT HAPPENS...EXPECT A FEW ROUNDS
OF CONVECTIVE ACTIVITY. FIRST CONVECTION WILL AFFECT MAINLY SOUTHERN
MOST COUNTIES AND PARISHES WITH HEAVY RAINFALL. SOME OF THIS
PRECIPITATION MAY WORK ITS WAY BACK INTO NORTHERN AREAS MONDAY AS
SURFACE WAVE FORMS IN NORTHWEST TEXAS AND TRACKS EAST. THIS SHOULD
BE THE FINAL ROUND...WITH CLEARING FOLLOWING PASSAGE OF 850
TROF...BEGINNING MONDAY AFTERNOON IN NORTHWEST MOST COUNTIES.
SURFACE HIGH MOVING INTO NORTHCENTRAL TEXAS BY TUESDAY MORNING WILL
FINISH THE CLEARING AND BRING QUITE CHILLY READINGS INTO THE AREA.
WARMUP TO RETURN BY WEDNESDAY AFTERNOON. MRF HINTING AT SOME MORE
PRECIPITATION BY THURSDAY...BUT THIS SEEMS A LITTLE FAST.

CONTINUING WITH FLASH FLOOD WATCH THROUGH TONIGHT EAST TEXAS AND
LOUISIANA PORTIONS AS EXACT TRACK OF HEAVY RAIN STILL SOMEWHAT
UNCERTAIN. HOWEVER IF MCS DEVELOPS ALONG TEXAS GULF COAST AS CURRENT
SATELLITE IMAGES SUGGEST AND PASSES TO SOUTH OF CWA TONIGHT...THEN
MOST OF THE WATCH AREA MAY BE SPARED FLOOD PRODUCING RAINFALL.

PRELIMS
SHV 58/69/44/60 8720
MLU 62/69/48/58 8840
TXK 55/67/42/57 6Q610
TYR 56/68/39/60 6510
LFK 60/73/42/65 8610

.SHV...FLASH FLOOD WATCH TONIGHT FOR ALL OF NORTH LA...AND A PORTION
OF EAST TEXAS   LAZ001>006-010>014-017>022-TXZ152>153-165>167.

14

In the hours before

Special weather statement, Apr 2, 10:30 AM CDT, 5 hours 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-021700-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SUN APR 02 2000

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER THE FOUR
STATE REGION THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK THAT
STORMS MAY BECOME SEVERE IN THE EXTREME SOUTHERN COUNTIES AND
PARISHES...MAINLY ACROSS THE EAST TEXAS LAKES COUNTY AND WEST
CENTRAL LOUISIANA. HOWEVER...AT THIS TIME...THE MAIN THREAT IS FOR
HEAVY RAIN RESULTING IN FLOODING.

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...HAM RADIO
OPERATORS...AND STORM SPOTTERS MAY BE REQUnIRED THIS AFTERNOON AND
POSSIBLY TONIGHT.
Local storm report, Apr 2, 3:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
354 PM CDT SUN APR 02 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0350 AM    5 S RUSTON                LA   WIND DAMAGE
04/02/00   JACKSON                        TREES AND POWER LINES DOWN
                                          FROM LAW ENFORCEMENT

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 7:50 PM CSTSevere Thunderstorm WarningSHVDe Soto55 min
Apr 1, 8:11 PM CSTSevere Thunderstorm WarningSHVBienville64 min
Apr 2, 3:30 AM CDTSevere Thunderstorm WarningSHVRed River45 min
Apr 2, 3:39 AM CDTSevere Thunderstorm WarningSHVBienville66 min
Apr 2, 4:31 AM CDTSevere Thunderstorm WarningSHVJackson, Lincoln44 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.